Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 31, NWS Albuquerque, NM

June 6, 2009

NWS Albuquerque, NM issued this wind advisory at Jun 6, 2009, 11:39 AM MDT. It took effect at Jun 6, 2009, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2009, 11:39 AM MDT (17:39 UTC)
In effect from
Jun 6, 2009, 12:00 PM MDT
Expired
Jun 6, 2009, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 061739
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1139 AM MDT SAT JUN 6 2009

NMZ004>008-010>013-016-017-070100-
/O.NEW.KABQ.WI.Y.0031.090606T1800Z-090607T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO
1139 AM MDT SAT JUN 6 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

SOUTHWEST WINDS WILL QUICKLY INCREASE TO 25 TO 35 MPH WITH 
GUSTS OF 45 TO 50 MPH THIS AFTERNOON ACROSS THE WEST CENTRAL
MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND NORTHEAST NEW MEXICO.
WINDS WILL DIMINISH TOWARD SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
1 follow-up statement
000 
WWUS75 KABQ 070104
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT SAT JUN 6 2009

NMZ004>008-010>013-016-017-070215-
/O.EXP.KABQ.WI.Y.0031.000000T0000Z-090607T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO
704 PM MDT SAT JUN 6 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DIMINISH ACROSS THE STATE...HOWEVER SPEEDS
OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE UNTIL SUNSET.
PERSONS TRAVELLING THROUGH THE REGION CAN STILL EXPECT SUDDEN WIND
GUSTS THROUGH THIS PERIOD...PARTICULARLY ON INTERSTATE 25 FROM LAS
VEGAS TO RATON.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 6, 11:35 AM MDT, 4 minutes earlier.

Area forecast discussion, Jun 6, 11:35 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1135 AM MDT SAT JUN 6 2009

.UPDATE...
HAVE INCREASED WINDS THIS PM FOR MUCH OF THE FORECAST AREA. THIS
HAS RESULTED IN WIND ADVISORY CRITERIA WINDS FOR THE WEST CENTRAL
MOUNTAINS...THE CENTRAL MOUNTAIN CHAIN...AND NE NM. WIND ADVISORY
WILL BE ISSUED SHORTLY. WE WILL ALSO EXPAND THE RED FLAG WARNING.
CHJ

&&

.PREV DISCUSSION...322 AM MDT SAT JUN 6 2009...
UPPER LEVEL LOW HAS LIFTED INTO INTERMOUNTAIN WEST AND IS
CURRENTLY LOCATED OVER SOUTHERN IDAHO WITH SECONDARY TROUGH
EXTENSION SWINGING INTO SOUTHERN CALIFORNIA. THE AXIS OF THIS
SOUTHERN TROUGH WILL PUSH INTO NW ARIZONA BY THIS
AFTERNOON...EVENTUALLY LIFTING INTO THE CENTRAL ROCKIES BY SUNDAY.
WINDY CONDITIONS ARE STILL FORECASTED TODAY AS ENHANCED H7-H5
SOUTHWESTERLY FLOW MIXES TOWARD THE SURFACE. EXTENT OF VERTICAL
MIXING WILL BE A BIT TRICKY THROUGH THE EARLY TO MID AFTERNOON DUE
TO LINGERING MID TO HIGH CLOUDS...ESPECIALLY IN THE CENTRAL TO
WESTERN ZONES. SITES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
WILL BE A BIT EASIER TO GET GOING IN THE EARLIER PART OF THE
AFTERNOON DUE TO LEE SIDE SURFACE LOW IMPOSING A GRADIENT WIND. AT
ANY RATE...BY THE LATE AFTERNOON MOST OF THE CWA SHOULD BE
EXPERIENCING SURFACE WINDS IN THE WINDY CATEGORY. DEWPOINTS IN THE
EAST WILL ALSO PLUMMET INTO THE 20S AS LOW LEVEL MOISTURE MIXES
EASTWARD...AND RED FLAG WARNING LOOKS ON TRACK FOR THE EAST. SEE
DISCUSSION BELOW FOR DETAILS ON EXTENSION INTO WESTERN ZONES. ANY
PRECIPITATION TODAY WILL FAVOR THE NORTHERN MOUNTAINS TO
NORTHWESTERN ZONES...BUT WILL BE VERY SPOTTY.

A FAIRLY SIMILAR TREND WILL CONTINUE ON SUNDAY WITH ISOLATED
CONVECTION GENERALLY FAVORING NORTHERN MOUNTAINS AND NORTHWESTERN
ZONES. HAVE ALSO INTRODUCED SOME VERY LOW POPS IN THE SOUTH
CENTRAL AND WEST CENTRAL MOUNTAINS WHERE SUFFICIENT LAPSE RATES
WILL KEEP A VERY SLIM CHANCE FOR A STRAY THUNDERSTORM OR TWO.
SURFACE LOW WILL STAY IN TACT THROUGH SUNDAY AFTERNOON AND WINDS
ALOFT WILL HAVE VEERED AND DECREASED IN SPEED TO A VERY SLIGHT
DEGREE. THIS WILL KEEP BREEZY TO WINDY CONDITIONS
ONGOING...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

THE SURFACE LOW SHIFTS EASTWARD SUNDAY NIGHT WITH SURFACE COLD
FRONT FOLLOWING IN ITS WAKE...BASICALLY JUST CLIPPING THE FAR
NORTHEAST PLAINS. HAVE INTRODUCED VERY LOW POPS IN THE NORTHEAST
TO EAST CENTRAL PLAINS SUNDAY NIGHT WHERE FRONT MAY IGNITE A
SHOWER OR STORM ALONG AND BEHIND ITS PROGRESSION. LIGHTER WINDS
WILL BE THE RULE ON MONDAY ALONG WITH ISOLATED POPS ACROSS THE
NORTH.

OVER THE PAST SEVERAL DAYS...MODELS HAVE BEEN ADVERTISING A
ZONAL FLOW OVER NEW MEXICO THROUGH MUCH OF NEXT WEEK WITH A BAGGY
UPPER TROUGH EVENTUALLY TAKING SHAPE TO THE WEST OF THE BAJA
PENINSULA. MODELS HAVE RECENTLY AND QUICKLY TRENDED TO AN EARLIER
GENESIS OF THIS NEW TROUGH FEATURE TO OUR SOUTHWEST. THIS WOULD
IMPLY A MORE SOUTHWESTERLY WIND REGIME FOR NEW MEXICO WITH THE
POTENTIAL FOR EMBEDDED ENERGY IMPULSES ARRIVING OVER PORTIONS OF
NORTHERN AND CENTRAL NEW MEXICO AS EARLY AS TUESDAY AND
WEDNESDAY...CONTINUING INTO THURSDAY. LOW GRADE POPS HAVE BEEN
INTRODUCED ACCORDINGLY.

52

.AVIATION...
MAIN CONCERN FOR TODAY WILL BE THE DEVELOPMENT OF WINDY CONDITIONS
THIS AFTERNOON AND EVENING OVER MUCH OF NEW MEXICO. SUSTAINED
SOUTHWEST WINDS OF 20 TO 30 KTS WITH OCCASIONAL GUSTS OF 35 TO 40
KTS ARE EXPECTED TO DEVELOP AFTER 18Z OVER THE EASTERN PLAINS AND
AFTER 21Z OVER WESTERN SECTIONS INCLUDING KGUP. WINDS WILL SUBSIDE
TOWARD SUNSET. DRY SOUTHWEST FLOW AND AMPLE MID AND HIGH LEVEL
CLOUDS SHOULD LIMIT ORGANIZED SHOWER/THUNDERSTORM ACTIVITY IN MOST
SECTIONS BUT A FEW VCSH/TS ARE STILL POSSIBLE MAINLY OVER THE HIGHER
TERRAIN. CONFIDENCE IN ANY SHOWER/STORM DIRECTLY IMPACTING NM
TERMINALS IS LOW AND WILL LEAVE MENTION OUT OF MOST SITES BUT LEAVE
INHERITED CB MENTION IN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KW

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER A LARGE CHUNK OF
NEW MEXICO TODAY. MODEL TRENDS...ESPECIALLY THE NAM-WRF AND MET
GUIDANCE CONTINUE TO INDICATE AN UPTICK IN WIND SPEEDS LATER THIS
AFTERNOON AND EVENING ALONG AND SOUTH OF INTERSTATE 40 EXCLUDING
ABQ/RIO GRANDE VALLEY/. WE DO EXPECT A GOOD AMOUNT OF MID AND HIGH
LEVEL CLOUDS IN THIS AREA TODAY BUT EARLY MORNING TRENDS OF
SCATTERED TO BROKEN CLOUDS ARE OF CONCERN. SPC HAS PLACED A LARGE
AREA OF NM IN A CRITICAL FIRE WEATHER AREA WITH EXTREMELY CRITICAL
CONDITIONS EXPECTED OVER SW NM. NFDRS MAPS ALSO INDICATE A HIGH FIRE
DANGER OVER WESTERN SECTIONS. THERE IS ENOUGH EVIDENCE THIS MORNING
TO EXPAND THE RED FLAG WARNING TO ENCOMPASS AREAS ALONG AND SOUTH OF
INTERSTATE 40 WHICH COMES IN LINE WITH SURROUNDING OFFICE /EPZ/.
WILL KEEP INHERITED RFW AS IS WITH A START TIME OF 18Z BUT WILL
START THE RFW AT 21Z OUT WEST AS STRONGER MIXING ENSUES LATER THIS
AFTERNOON. WILL CONTINUE WITH THE SAME EXPIRATION TIME.

SHOWER AND THUNDERSTORM CHANCES APPEAR MINIMAL TODAY GIVEN THE
EXPECTED CLOUD COVER AND DRY AIR. OCCASIONAL BREAKS MAY LEAD TO A
BIT BETTER INSTABILITY WITH SOME CB OR VCSH/TS DEVELOPING MAINLY
OVER THE HIGH TERRAIN THIS AFTERNOON AND EARLY EVENING.

CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN POSSIBLE ON SUNDAY WITH
A CONTINUATION OF SOUTHWEST FLOW AND DRY CONDITIONS. WILL LEAVE THE
CURRENT WATCH IN PLACE AND ALLOW THE DAY SHIFT ANOTHER INSPECTION.
EXPECT FAIR TO POOR OVERNIGHT RH RECOVERIES CENTRAL AND EAST TONIGHT
AND SUNDAY NIGHT WITH IMPROVING RECOVERIES OVER EASTERN SECTIONS
MONDAY NIGHT.

THE UPPER LEVEL SOUTHWEST FLOW IS EXPECTED TO FLATTEN SOME BY MONDAY
WITH MODELS INDICATING A BACKDOOR FRONT AND BRIEF NORTHERLY WIND
SHIFT OVER THE NORTHEAST PLAINS. THIS LOOKS TO BE SHORT LIVED AS
WEST/SOUTHWEST FLOW REMAINS IN PLACE INTO TUESDAY.

MEDIUM TO LONG RANGE GUIDANCE CONTINUES TO CARVE OUT A RATHER
PERSISTENT TROUGH OVER THE WEST COAST FOR THE MIDDLE PART OF NEXT
WEEK. THIS PATTERN MAY FAVOR THE EJECTION OF SEVERAL VORT
LOBES/UPPER LEVEL DISTURBANCES ACROSS AT LEAST WESTERN AND CENTRAL
NEW MEXICO BY WEDNESDAY AND THURSDAY. INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS COULD BE IN THE WORKS IF THIS PATTERN DOES
COMMENCE. DETAILS TO FOLLOW.

KW

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ004>008-010>013-016-017.

RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ105-109.

&&

40
Hazardous weather outlook, Jun 6, 5:40 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT SAT JUN 6 2009

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
540 AM MDT SAT JUN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING FROM THE
EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS
BORDER WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS. ADDITIONALLY...A RED FLAG WARNING
IS IN EFFECT THROUGH EARLY EVENING FOR THE WEST CENTRAL MOUNTAINS
AND HIGHLANDS...AS WELL AS THE MIDDLE AND LOWER RIO GRANDE VALLEY
DUE TO STRONG WINDS AND LOW HUMIDITIES. A WIND ADVISORY IS IN EFFECT
AS WELL FOR THE WEST CENTRAL MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND
NORTHEAST NEW MEXICO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FROM
THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE
TEXAS BORDER WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:02 PM MDTRed Flag WarningABQHarding, San Miguel, Union29 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.